Advice on Cymbalta?

Discussion in 'Fibromyalgia Main Forum' started by piebear, Mar 24, 2006.

  1. piebear

    piebear New Member

    I'm on day 3 of taking 30mg of cymbalta and I'm continuing to have unpleasant side effects. I've been super jittery and anxious every day which makes my eyes bug out all scary like. I sorta seem to have more energy but at the same time I'm tired and fatigued. Its like I have energy but my body can't keep up. Its weird.

    I suppose I'm sleeping a little better but also a little too much.

    And of course I've had NO appetite which I hate cause I love food. I would love to lose weight but not like this. I finally had to shove food down my throat cause my body was having low blood sugar effects. Is a chore to eat now. Not to mention my constipation is coming back and its harder to go. I did have that under control but its getting messed up again.

    I've had trouble thinking clearly too..a little bit of fog I think. I've just been in a daze. And also my vision is starting to blur a little. Its like I can't keep my eyes focused. And of course I am starting to sweat a bit more.

    But mostly my pain level seems to have increased a lot each day that I take it. I ache so badly everywhere and I'm really stiff. I know its not regular pain cause I don't usually have this kind of ache all over. Plus I've had chest pains and my heart keeps racing, probably from the anxiety.

    And I just have no motivation to do anything either which is not like me. I've been sitting around at the computer all day for the past few days. There is stuff I need to do but I don't care about doing it. I think I feel a little depressed and I'm not usually depressed unless I'm having a bad pain day. Even then I just get a little down, no depressed cause I'm still able to get up and do stuff just fine.

    My psychiatrist put me on cymbalta for all the fibro symptoms. I was mainly looking for something to help me sleep though. Motrin controls my pain just fine and I don't suffer from depression. I just need help with sleep.

    I did a search for all the cymbalta posts and read many of them but couldn't really find anything that helped so thought I'd post my experience and see what you all think. I know sometimes you have to deal with the side effects before you see the results but I'm not sure its worth it. I'm so miserable and I'm not sure I want to be on an antidepressant anyway. They scare me. I've bad experiences with them in the past. I don't know if I want to go down that road again. I just don't know if they are for me. There has got to be a another way I can sleep and raise my serotonin levels safely.
    Any advice would be appreciated! And sorry about this being so long!
    [This Message was Edited on 03/24/2006]
  2. mme_curie68

    mme_curie68 New Member

    I can tell you from personal experience that I have had "adaptive" side effects on many medications. From feeling like I've had 200 cups of coffee (when I first went on Prozac) and parethstesia (feeling like I had ice numbing my face - I called it face-freeze) with Effexor XR.

    For me, the side effects lasted a couple of weeks and then went away completely. Throwing a new chemical into a brain's chemistry can do very strange things and very different things for each person that takes it. No two brains are alike.

    It might be worth hanging in to see if things are just getting worse before they get better. Sounds funny, but it's happened to me so many times that I know I need to give it a few weeks before I throw in the towel on it. Don't get me wrong, in some cases I have cried "No Mas" with some drugs.

    Cymbalta was actually a smooth switch for me. I switched from Zoloft because I have thyroid problems. I take 60 mg a day and that has been fine. I have had constipation - but I did a search on here and found out that my diuretic for the blood pressure can cause magnesium deficiency. I added the magnesium to my supplement regimen and I have been doing nothing but pooping in the 24 hours since THAT addition (LOL).

    In addition to my bipolar cocktail I take Valerian 500mg and 3 mg of Melatonin 90 min before my chosen bedtime. This has completely eliminated the multiple night waking I was experiencing in the middle of my dx flare!

    I have to say however, that Valerian is possibly the most disgusting smelling supplement I have EVER taken or smelled in my life. I pinch my nostrils shut and drink tons of water with that puppy.

    Any medication always has to be considered with a risk-benefit analysis - do the potential benefits outweigh the risk for one, and also am I giving up before the desired therapeutic effect actually happens?

    Brain chemistry is still a vast uncharted universe. For all the volumes of knowledge known to date, multiply the known by about a billion and you still wouldn't be close to what we still DONT know about the brain.

    I can tell you from a personal and a medical perspective that these neurotransmitters and any particular drug's effect on them - that it does take time to reach a steady state - some drugs say they achieve steady state within a week, others say 4 to 6 weeks. For me, even though a med may claim it reaches steady state in the bloodstream in one week, it's always taken about 6 for me.

    Hope this helps.

    Hugs,
    Madame Curie



  3. piebear

    piebear New Member

  4. ilovepink4

    ilovepink4 Member

    i had to quit due to excessive sweating and 50 lb weight gain...cymbalta helped take the edge off the pain....i don't really think it affected my sleep...i was on Ambien....getting off the drug was hard...